Safety Alerts & Recalls
What does this mean?
Although a serious concern, the risk of suicidal thoughts and behaviors with the use of these medicines is low. For most patients, the benefit of antiepileptic medications like TOPIRAMATE (TOPAMAX) outweighs the risk of side effects. However, if you are being treated with antiepileptic drugs for any indication, you should watch for signs of new or worsening depression, suicidal thoughts or behavior, or any unusual changes in mood or behavior and report any new symptoms immediately to your doctor or health care professional. As with any medication, you should not make any treatment changes to your antiepileptic medicine without first talking to your health care professional. Stopping these medicines suddenly can cause serious problems.
New FDA Warning on Seizure Medications
In a follow up to the safety review conducted earlier in 2008, the FDA will change the label for antiepileptic medications, such as TOPIRAMATE (TOPAMAX), to include a warning that use of these medications increases the risk of suicidal thoughts and behaviors (suicidality). This new warning includes all antiepileptic drugs including those used to treat epilepsy as well as depression, bipolar depression, migraines, and other conditions.
For more information please visit: more information here